Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 84, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 27, 2020, 3:51 PM CDT for 4 counties in Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 3:51 PM CDT (20:51 UTC)
- Expired
- Aug 27, 2020, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
795
WUUS53 KMKX 272051
SVRMKX
WIC021-027-039-047-272130-
/O.NEW.KMKX.SV.W.0084.200827T2051Z-200827T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
351 PM CDT Thu Aug 27 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southeastern Green Lake County in south central Wisconsin...
Southwestern Fond du Lac County in east central Wisconsin...
Northeastern Columbia County in south central Wisconsin...
Northwestern Dodge County in southeastern Wisconsin...
* Until 430 PM CDT.
* At 351 PM CDT, a severe thunderstorm was located near Markesan, or
14 miles west of Waupun, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beaver Dam, Waupun, Markesan, Brandon, Fox Lake, Alto, Manchester,
Fairwater, Kingston, Atwater, Astico and Lagoda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4365 8915 4376 8911 4373 8864 4344 8879
TIME...MOT...LOC 2051Z 286DEG 15KT 4366 8902
HAIL...1.00IN
WIND...60MPH
$$
WAGNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:15 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 27, 11:15 AM CDT, 4 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1115 AM CDT Thu Aug 27 2020 .UPDATE... (Issued 1115 AM CDT Thu Aug 27 2020) A line of thunderstorms developed along an east-west oriented frontal boundary just south of Green Bay this morning and is slowly sagging southward. These are fueled by surface frontogenesis with modest ML CAPE of 1000-1500 j/kg and effective bulk shear around 35 kt. The low level jet, upper jet, and very weak shortwave will gradually exit central WI early this afternoon, so that will lower our chance for convection in east central WI as the afternoon goes on, similar to what HRRR and NAMNest suggest. Low level surface convergence boundaries will still give us the possibility of isolated storms across most of southern WI this afternoon. For the evening, thunderstorms are expected to start firing up over west central WI with the nose of an increasing low level jet and an approaching shortwave trough. These storms should expand eastward into central and northern portions of southern WI later tonight into Friday morning. There could be isolated severe wind and hail with these, but confidence is low. A little stronger shortwave with 850mb frontogenesis is expected to trigger more widespread thunderstorms across southern WI late Friday morning into early afternoon. Yet another round is possible with the actual surface cold front late Friday afternoon into Friday evening. Any storms on Friday could be severe given ample instability and shear. Cronce && .SHORT TERM... (Issued 351 AM CDT Thu Aug 27 2020) Today and Tonight: Quite weather is expected to continue early this morning, as a surface frontal boundary sags southward through central Wisconsin. This frontal boundary will move into southern Wisconsin today and remain in the area through tonight. This will bring a round of thunderstorms and showers moving east southeast into southern Wisconsin. There is some uncertainty if any additional convection will fire along/near the front in southern Wisconsin today. This also brings some uncertainty for the timing and placement of these storms today. Later tonight, showers and thunderstorms are expected to develop along the stalled frontal boundary. There is enough mean layer CAPE and deep layer bulk shear to bring a risk for large hail and damaging winds during the overnight hours. The other concern will be heavy rainfall and possible flash flooding due to training cells over the frontal boundary and ample moisture. Patterson && .LONG TERM... (Issued 351 AM CDT Thu Aug 27 2020) Friday: Additional thunderstorms are expected on Friday as the frontal boundary remains nearly stalled in the area, while low pressure approaches from the west. With precipitable water values up to 2 inches in place, locally heavy rainfall will be possible. The heavy rainfall threat will largely hinge on the location of the front. Model solutions for early Fri morning vary from having the front along the northern forecast area border, to down along the WI/IL border. A current blend of solutions targets the heaviest rainfall west to east through central portions of the forecast area. Not high confidence in this exact location though. The other concern Friday will be the threat for severe thunderstorms. May have some ongoing storms in the morning. Models do show some clearing south of the frontal boundary during the day, which should result in some decent surface based instability. Moderate shear values will contribute to the potential for organized convection. Main concerns are strong winds and large hail, though a tornado is not out of the question. The afternoon and early evening hours are when the threat for severe storms will likely be highest, given enough heating and resultant instability ahead of the cold front. The cold front should sweep the moisture and instability out of the area by late evening, with mainly dry weather then expected overnight. Temperatures Friday are a bit tricky given the uncertainty with the placement of the front and resultant clouds/precip. Certainly expecting the warmest temps in the south and cooler north, but may not have enough of a gradient in the forecast. Given enough sunshine, could see temps approach 90 toward the IL border. Saturday through Wednesday: Should be a pleasant weekend under high pressure. Expect plenty of sunshine along with temperatures near to a tad below normal. The chance for showers and storms will return Monday as low pressure and an associated front move through the region. Mainly dry weather is the expected for Tue/Wed as high pressure briefly moves through. Left some low precip chances in there due to a possible weak wave sliding through, though confidence is on the low side for precip at this point. Temps should remain near normal through the first half of next week. DDV && .AVIATION... (Issued 1115 AM CDT Thu Aug 27 2020) A weak front moving southward into east central WI and possibly southeast WI will bring a scattered to broken mid-level cloud deck across southern WI today. This weak front will then push back to the north tonight and trigger more storms toward central WI late tonight into Friday morning. There will be periods of showers and thunderstorms throughout the day Friday through Friday evening. Some storms may be severe today through tomorrow. Cronce && .MARINE... (Issued 351 AM CDT Thu Aug 27 2020) Low pressure moving east over Lake Superior early this morning, is pulling a weak front across the northern half of the Lake Michigan. The front will continue to sag south across the rest of lake Michigan today. Then this front will push back to the north later Thursday night into Friday. There will be periods of showers and thunderstorms that will affect Lake Michigan from early this morning into Friday night. Patterson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 4:21 AM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 421 AM CDT Thu Aug 27 2020 WIZ046-047-051-052-056>060-062>072-280930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 421 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Heat index values will reach the mid and upper 90s today, particularly across the southern half of the forecast area. Thunderstorms are likely to develop by later this afternoon, with the chance continuing through the night. Some of the storms may be severe, with large hail and damaging winds the main threats. Locally heavy rainfall will be possible as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are likely Friday as low pressure and an associated cold front move through. Some of the storms may be severe, with the threat for heavy rainfall again as well. Large hail and damaging winds will be the main threats again, though a tornado is not out of the question. A chance for thunderstorms will return Monday, with lingering small chances for storms into mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this afternoon through Friday evening. LMZ643>646-280930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 421 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely to develop by later this afternoon, with the chance continuing through the night. Some of the storms may be severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are likely Friday as low pressure and an associated cold front move through. Some of the storms may be severe again. A chance for thunderstorms will return Monday, with lingering small chances for storms into mid-week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 421 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms later today into tonight, mainly across the southern two-thirds of the the lake. Some of the storms may be severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are likely Friday as low pressure and an associated cold front move through. Some of the storms may be severe again. A chance for thunderstorms will return Monday, with lingering small chances for storms into mid-week. DDV www.weather.gov/mkx
In the hours before
Special weather statement, Aug 27, 3:45 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 345 PM CDT Thu Aug 27 2020 WIZ047-051-057-058-272130- Dodge-Columbia-Green Lake-Fond Du Lac- ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREEN LAKE... SOUTHWESTERN FOND DU LAC...NORTHEASTERN COLUMBIA AND NORTHWESTERN DODGE COUNTIES... At 345 PM CDT, a strong thunderstorm was located near Markesan, or 14 miles west of Waupun, moving east at 25 mph. Winds of 30 to 40 mph and pea size hail are possible with this storm. Locations impacted include... Beaver Dam, Waupun, Randolph, Markesan, Brandon, Fox Lake, Alto, Manchester, Fairwater, Friesland, Kingston, Marquette, Atwater and Astico. If outdoors, consider seeking shelter inside a building. LAT...LON 4363 8918 4375 8917 4374 8867 4343 8878 TIME...MOT...LOC 2045Z 277DEG 21KT 4367 8902 WAGNER
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:38 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 27, 3:45 PM CDT | Special Weather Statement | MKX | Green Lake | 45 min |
| Aug 27, 4:26 PM CDT | Special Weather Statement | MKX | Dodge | 49 min |
| Aug 27, 4:41 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 34 min |
| Aug 27, 5:03 PM CDT | Special Weather Statement | MKX | Fond du Lac | 42 min |
| Aug 27, 5:05 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge | 6 hr |
| Aug 27, 5:13 PM CDT | Special Weather Statement | MKX | Columbia, Dodge | 62 min |
| Aug 27, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 34 min |
| Aug 27, 6:09 PM CDT | Special Weather Statement | MKX | Fond du Lac | 51 min |
| Aug 27, 6:13 PM CDT | Special Weather Statement | MKX | Dodge | 47 min |
| Aug 27, 6:16 PM CDT | Special Weather Statement | MKX | Columbia | 44 min |
| Aug 27, 6:21 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge | 4 hr |
| Aug 27, 6:53 PM CDT | Flash Flood Watch | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Ozaukee and 3 more | 19 hr |
| Aug 27, 6:54 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.